MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 2.6F X50CM DUAL VASCU-PICC

MEDICAL COMPONENTS, INC. 2.6F X50CM DUAL VASCU-PICC
Model Number MR17012600
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.A follow up report will be submitted when the investigation is complete.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Dressing noted to have drainage on it with first check, writer called nnp to assess, dressing removed and picc flushed and nnp noted that the line was cracked where the line meets the wings.Leaking noted on day shift post blood transfusion.Line removed and new picc inserted by nnp.
 
Additional Manufacturer Narrative
The complained device was not returned for evaluation and no photographs were provided.The contract manufacturer conducted a review of the manufacture records for the lot number reported.Their investigation revealed the device was manufactured and inspected according to specification with no non-conformances or abnormalities.The manufacture process includes a 100% leak test performed as a last step in the process.This test would have detected any leaks, holes, or weak spots if it had existed at the time of manufacture.Without an evaluation of the device a root cause cannot be determined.The instructions for use (ifu) contains the following warnings and precautions: *do not use infusion equipment which can exceed the working pressure of 1.0bar max/750mmhg (14.5 psi).*only use infusion equipment complying with standards, which do not exceed a shut-off pressure of 1.0bar.*bolus injections should be slow and must not exceed the maximum bolus pressure of 1.2bar/900mmhg (17.4 psi).*do not use high-pressure injectors for contrast medium studies.Excessive pressures may damage catheter.*small syringes will generate excessive pressure and may damage the catheter.The use of 10cc or larger syringes are recommended.*do not use sharp instruments near the extension lines or catheter lumen.*do not use scissors to remove dressing.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.6F X50CM DUAL VASCU-PICC
Common Device Name
VASCU-PICC
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key17950948
Report Number2518902-2023-00067
Device Sequence Number7530912
Product Code LJS
UDI-Device Identifier00884908093711
UDI-Public00884908093711
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/12/2025
Device Model NumberMR17012600
Device Catalogue NumberMR17012600
Device Lot NumberMQLT610
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2023
Supplement Date Received by Manufacturer10/17/2023
Initial Report FDA Received Date10/17/2023
Supplement Report FDA Received Date12/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown